Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I'll hold your hand if you'll hold mine Elizabeth

Posted by Lorraine on July 11, 2001, at 10:15:48

In reply to Re: I'll hold your hand if you'll hold mine Lorraine, posted by Elizabeth on July 11, 2001, at 1:22:15

> > > [re Inderal]
> > Well, my hyperventilating is not short term unfortunately and I suspect that the Inderal isn't going to be my long term solution because of the pulse lowering effect--it kind of takes the wind out of my sails.
>
> It can do that, although I would expect you to adjust to the effect. There are alternative beta blockers, including one (nadolol?) that is non-cardioselective (like propranolol) but longer-acting than propranolol and so is better suited for long-term use.

Thanks for the tip. I'll look into nadolol.


> > I never heard of anyone taking propranolol for sleep disorders (especially given its propensity to cause nightmares), but I'll keep that in mind. (Maybe I should give it a try.)

My hunch is the sleeping issue with me (which is a very recent thing) is due to being overstimulated by my meds and the propranolol cuts through that like a hot knife thru butter < vbg >

[re: TCAs and hyperventilating]

> For your purposes, imipramine or nortripytline might be the best choices: they have moderate effects at muscarinic ACh receptors (anticholinergic side effects), H1 receptors (antihistaminic effects -- sedation in particular), and alpha1-adrenergic receptors (blood pressure effects).

Sounds like weight gain and sedation--(sexual dysfunction as well?) Yeah, I know, picky, picky, picky. But sedation is not good with me.

>
> My concern is that a TCA would not be an effective drug for you. What can you tell me about your depression (and/or other disorders)?

I thought you'd never ask < vbg >. My depression is like walking through mud--no energy, weepy weepy hopeless stuff at its worst, poor working memory, impairment of cognitive skills (can not think my way out of a box--this from someone who graduated in the top of her class law school and 15 years later top of class in business school--"of all the things I've lost, it's my mind I miss the most".) What I do when I am depressed is hybernate--all my systems wink out bit-by-bit until I sit alone (social withdrawal) in a room (no activity) in the dark. I do not have eating disruption or sleep disruption normally. Since last November anxiety (especially physical as in hyperventilating--but also some mental, I don't read the newspaper, I can't follow the stock market--I used to run some portfolios for friends, family and so forth). I am not a big ruminator. Before the anxiety hit, after reading Stahl's book I decided I was NE deficient as opposed to Serotonin deficient.

At the end of the day, it may be MAOs that make the difference for me, although the Selegiline and Moclobemide were not the ticket. I think I should give the TCAs a try first because of their lower side effect profile, especially desipramine.


>
> [re: low dose propranolol sedating]
> It's too sedating for you, then (5 mg is a very low dose). Consider a different beta blocker, maybe.

I'll think about this. The reason I suspect that there may be a P450 issue is because very low doses of meds affect me strongly and I am hypersensitive to side effects.


> For my purposes, Xanax is better in emergencies because of the rapid onset of action. But Klonopin works for a long time, and I can see where it might be better for other people. Klonopin is definitely easier to use if you're taking it on a regular, around-the-clock basis, because it needs to be taken 2-3 times/day instead of 4 or so (like Xanax).

Probably Klonopin would do it for me--my emergencies are not very immediate and I took Xanax for a couple of days while I was working (long ago far away on a distant planet) and found it too sedating.

>
> > I think the Selegiline is making the hyperventilating worse.
>
> Definitely a possibility. Two of its metabolites (as I'm sure you know) are l-amphetamine and l-methamphetamine. I experienced jitters, agitation, and worsened insomnia and appetite on it.

Yes, but then dexidrine didn't have this effect; nor is adderral having this effect.

>
> > How is the DMI working for you?
>
> I'm only up to 75 mg (not a very high dose). I'm supposed to increase by 25 mg every 3 days or so. The side effects (if any) are minimal, at least.

I'll keep my fingers crossed. Low side effects are good. By the way, even tho "weeks" is the official time table for meds--I felt Wellbutrin within a couple days, Moclobemide and Selegiline as well. (maybe it's the puppy upper effect of these drugs).

>
> > > (Do you mean "melancholia," "melancholic featueres," "melancholic depression," etc.?)
> >
> > Yeah, that's what I mean. Sounds like it is a particularly tough kind of depression.
>
> It's "classic" depression. It tends to be rather severe, but it responds well to TCAs and ECT. That's why I'm hoping desipramine will be good for me.

It also responds well to MAOs, doesn't it?


Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010708/msgs/69716.html